D-optimal design for the heteroscedastic Berman model on an arc

Xin Liu, Rong Xian Yue, Weng Kee Wong

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


There are various methods for fitting data to circles or ellipses in many different types of applied problems. However, the design of such studies is rarely discussed and for the few that do, model errors are commonly assumed to be homoscedastic and uncorrelated. This paper provides an analytic description of the D-optimal designs for estimating parameters in the bivariate Berman model on an arc when errors are correlated and heteroscedastic. We evaluate D-efficiencies and relative efficiencies of the commonly used equidistant sampling methods and show that such designs can be inefficient.

Original languageEnglish
Pages (from-to)131-141
Number of pages11
JournalJournal of Multivariate Analysis
Publication statusPublished - 2018 Nov

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'D-optimal design for the heteroscedastic Berman model on an arc'. Together they form a unique fingerprint.

Cite this